Extended boussinesq equations for water-wave propagation in porous media

Shih-Chun Hsiao, Kai Cheng Hu, Hwung Hweng Hwung

Research output: Contribution to journalArticlepeer-review

14 Citations (Scopus)


This paper presents a new Boussinesq-type model equations for describing nonlinear surface wave motions in porous media. The mathematical model based on perturbation approach reported by Hsiao et al. is derived. The drag force and turbulence effect suggested by Sollitt and Cross are incorporated for observing the flow behaviors within porous media. Additionally, the approach of Chen for eliminating the depth-dependent terms in the momentum equations is also adopted. The model capability on an applicable water depth range is satisfactorily validated against the linear wave theory. The nonlinear properties of model equations are numerically confirmed by the weakly nonlinear theory of Liu and Wen. Numerical experiments of regular waves propagating in porous media over an impermeable submerged breakwater are performed and the nonlinear behaviors of wave energy transfer between different harmonics are also examined.

Original languageEnglish
Article number005005QEM
Pages (from-to)625-640
Number of pages16
JournalJournal of Engineering Mechanics
Issue number5
Publication statusPublished - 2010 May 1

All Science Journal Classification (ASJC) codes

  • Mechanics of Materials
  • Mechanical Engineering


Dive into the research topics of 'Extended boussinesq equations for water-wave propagation in porous media'. Together they form a unique fingerprint.

Cite this